Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viramune/epicom vs sustiva/truvada?
Jun 15, 2005

i am treatment naive and am scared of taking meds....my t cells are 245 @ 17% and my viral load is 13704...they have been this way since i found out a year and a half ago...which medication combo is better? less side effects? epicom viramune or sustiva truvada? also... floaters in the eyes...can/are ythey related to hiv? thanks you for your help...the advice from this site has helped me before...this is the first time i have asked a question...be well

Response from Dr. Pierone

Hello and thanks for posting. Your T cells (CD4 cells) are in the 200 to 350 range at which treatment is often recommended. There really is no one best combination starting regimen and therapy should be individualized. However, Truvada and Sustiva are more often selected as initial therapy. This probably has to do with concerns about potential side effects hypersensitivity from Epzicom (the abacavir component) and worries about liver toxicity from Viramune. Since your numbers have been stable and the viral load is relatively low it is not crucial to start therapy straight off, but certainly a decline in CD4 cells below 200 would be a strong reason to get started.

When the CD4 count is greater than 200, floaters in the eyes are not typically related to an HIV-related complication. Regardless, you should see an ophthalmologist for evaluation of the floaters. Best of luck to you.



Previous
Viral Load
Next
RE: What's the truth.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement